My daughter had a lot of complications that first post transplant year. A LOT. I am also a nurse — and eventually landed in the OR doing transplants (The Universe is funny like that). We were also told you trade a disease you can’t live with for a condition you can (immunsuppression). And that is the truth. The meds are not without side effects. Depression is a known side effect of steroid use and the induction agents used often have a lot of steroids in them. Know that many of your symptoms may be from your meds and may be mitigated with time. Your body adjusts, the meds are reduced. Life improves. And not to down play the emotional side of this equation either. That part is huge. However — the medications will certainly exacerbate any of the emotions you feel and make your coping skills harder to exercise. Good luck — I look very much forward to following your journey. ❤

Written by

Self discovery in progress, stay tuned

Get the Medium app

A button that says 'Download on the App Store', and if clicked it will lead you to the iOS App store
A button that says 'Get it on, Google Play', and if clicked it will lead you to the Google Play store